Go Back   Pet forum for dogs cats and humans - Pets.ca > Discussion Groups - mainly cats and dogs > Dog health - Ask members * If your pet is vomiting-bleeding-diarrhea etc. Vet time! > Senior dogs

Reply
 
Thread Tools Display Modes
  #1  
Old July 10th, 2011, 11:50 AM
Chessie Lady Chessie Lady is offline
Junior Member
 
Join Date: Jul 2011
Location: rural
Posts: 2
Soloxine - Thyroid Med

Hi, My 10 yrs old chessie has been on Soloxine for approx. 5 yrs. now. Last year his dosage was increased from .3mg. twice a day to .6mg. twice a day.
Just took him to the vet for blood work to check thyroid and when weighed, went from 102 lbs. 4 mos. ago to 82 lbs.(he is a vary large chessie and not over-weight even at 102 lbs.) He is also drinks a lot of water. I am taking him in to the vet tomorrow for full blood work. I was wondering if the increase in dosage could cause such a weight loss? Has any one had a similiar problem with thyroid meds? His eats all his food, so its not a matter of not eating.
Reply With Quote
  #2  
Old July 10th, 2011, 01:01 PM
hazelrunpack's Avatar
hazelrunpack hazelrunpack is offline
Moderator
Chopper Challenge Champion, Mini KickUps Champion, Bugz Champion, Snakeman Steve Champion, Shape Game Champion, Mumu Champion, Mouse Race Champion
 
Join Date: Oct 2006
Location: Just east of the Hazelnut Patch, Wisconsin
Posts: 49,732
We recently doubled Cass's dose of thyroid meds with no symptoms of hyperthyroidism resulting. She's about 45 lbs and went from .2 mg twice daily to .4 mg twice daily. We use Pala-Tech, a chewable. As I understand it, dogs can clear an excess of thyroid meds fairly easily and aren't very likely to show signs of hyperthyroidism.

I hope the blood panel gives you some answers tomorrow I know how worrying an unexplained weightloss can be
__________________
"We are--each of us--dying; it's how we live in the meantime that makes the difference."

"It's not what you gather, but what you scatter that tells what kind of life you have lived!"

"Be kinder than necessary, for everyone you meet is fighting some kind of battle."
Reply With Quote
  #3  
Old July 11th, 2011, 02:33 AM
MaxaLisa MaxaLisa is offline
Senior Member
 
Join Date: Nov 2010
Location: California, usa
Posts: 836
Even at .6mg twice a day, that's a pretty low dose for a large dog. My 84 lb dog gets .7mg twice a day, and he is still low thyroid.

The increase in thyroid meds could cause some weight loss, but that seems like an awful lot, I would not expect all of that from the thyroid meds.
Reply With Quote
  #4  
Old July 11th, 2011, 06:59 AM
Chessie Lady Chessie Lady is offline
Junior Member
 
Join Date: Jul 2011
Location: rural
Posts: 2
Thank you for your post, I know I'm grasping at straws trying to see the best case senerio. Just hoping its not the big "c".
Reply With Quote
  #5  
Old July 11th, 2011, 11:10 PM
MaxaLisa MaxaLisa is offline
Senior Member
 
Join Date: Nov 2010
Location: California, usa
Posts: 836
Be sure to also check for tick diseases - weight loss is pretty common with some of the non-lyme diseases.

I sure hope it's not the big "c" either
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Forum Terms of Use

  • All Bulletin Board Posts are for personal/non-commercial use only.
  • Self-promotion and/or promotion in general is prohibited.
  • Debate is healthy but profane and deliberately rude posts will be deleted.
  • Posters not following the rules will be banned at the Admins' discretion.
  • Read the Full Forum Rules

Forum Details

  • Powered by vBulletin® Version 3.8.7
    Copyright ©2000 - 2014, vBulletin Solutions, Inc.
    vBulletin Optimisation by vB Optimise (Reduced on this page: MySQL 10.00%).
  • All times are GMT -5. The time now is 04:24 PM.